Consumer Alert Update: FOSAMAX®

Thousands of Americans have been taking the prescription drug FOSAMAX® since 1995 for treatment and prevention of osteopenia and osteoporosis. On October 13, 2010, the FDA issued a warning to physicians caring for patients taking FOSAMAX® noting that all FOSAMAX® and other bisphosphonates have been associated with atypical fractures to the femur.[1] Women are especially at high risk of suffering these fractures.[2] Patients typically require immediate surgery including placement of orthopedic hardware such as plates and screws and are subject to a very slow recovery process. Our attorneys are handling cases involving both jaw problems and femur fractures caused by FOSAMAX®.

[1]U.S. Food and Drug Administration, Possible Increased Risk of Thigh Bone Fracture with Bisphosphonates (October 14, 2010), available at
[2]Laura Y. Park-Wyllie, PharmD, MSc, et. Al.,Bisphosphonate Use and the Risk of Subtrochanteric or Femoral Shaft Fractures in Older Women, JAMA, Vol. 305, No. 6 (Feb. 23, 2011).

The articles on our Website include some of the publications and papers authored by our attorneys, both before and after they joined our firm. The content of these articles should not be taken as legal advice.